Document Detail


Coronary spasm and hypersensitivity to amoxicillin: Kounis or not Kounis syndrome?
MedLine Citation:
PMID:  17707099     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Several reports have suggested that the onset of allergic phenomena in predisposed subjects may trigger an angina episode, and this association has been described as Kounis syndrome. However, no previous reports have convincingly demonstrated a causal relationship between allergic reactions and acute coronary syndrome, and other possible mechanisms have not been excluded as causes of angina onset. We present a patient with chronic metabolic acidosis because of ureteroileourethrostomy and history of hypersensivity to beta-lactamic agents. He suffered three episodes of documented vasospastic angina, two of them related to amoxicillin administration; however, worsening of metabolic acidosis was found in all three episodes. This report shows that although allergic phenomena could play a role triggering this kind of acute coronary syndrome, other uncommon underlying mechanisms should be considered before the diagnosis of Kounis syndrome is established.
Authors:
David Vivas; Juan Carlos García Rubira; Antonio Fernández Ortiz; Carlos Macaya
Related Documents :
17906479 - Transient left ventricular apical ballooning syndrome: all that glitters is not apical.
20700099 - Natriuretic peptides in the prognosis and management of acute coronary syndromes.
14733789 - The role of inflammatory stress in acute coronary syndrome.
24783649 - Treacher collins syndrome with multiple congenital heart defects after paroxetine expos...
21253269 - The "i-never-took-pills-before" syndrome and the treatment of hypertension.
10692739 - Unstable angina: a review and practical guide to management.
6726209 - Survival guilt and the vietnam veteran.
24477659 - Actual insights into the clinical management of febrile seizures.
20514969 - Extracorporeal membrane oxygenation: an unusual cause of acute limb compartment syndrome.
Publication Detail:
Type:  Case Reports; Comment; Letter     Date:  2007-08-16
Journal Detail:
Title:  International journal of cardiology     Volume:  128     ISSN:  1874-1754     ISO Abbreviation:  Int. J. Cardiol.     Publication Date:  2008 Aug 
Date Detail:
Created Date:  2008-07-29     Completed Date:  2008-10-10     Revised Date:  2009-06-25    
Medline Journal Info:
Nlm Unique ID:  8200291     Medline TA:  Int J Cardiol     Country:  Netherlands    
Other Details:
Languages:  eng     Pagination:  279-81     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acidosis / chemically induced*,  complications
Aged
Amoxicillin / adverse effects*
Angina Pectoris / etiology*
Coronary Vasospasm / etiology*
Drug Hypersensitivity / etiology*
Humans
Male
Chemical
Reg. No./Substance:
26787-78-0/Amoxicillin
Comments/Corrections
Comment On:
Int J Cardiol. 2008 Feb 20;124(1):e4-7   [PMID:  17360053 ]
Comment In:
Int J Cardiol. 2009 Jul 10;135(3):398   [PMID:  18558443 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Combined NT-pro-BNP and CW-Doppler ultrasound cardiac output monitoring (USCOM) in epirubicin and li...
Next Document:  Impact of blood circulation on reendothelialization, restenosis and atrovastatin's restenosis preven...